Risk for heart attack, stroke & thrombophlebitis is 4-fold higher
In the first week after diagnosis:
Risk of suicide increases 12.6-fold
Heart attack risk increases 5.6-fold
I have been in practice for 45 years and I have never seen in a report from an oncologist about discussing these risks with a cancer patient or was any action to mitigate these risks! The patient has surgery, radiation and chemotherapy and then dies of a heart attack or stroke because these risks were not evaluated and treated appropriately!
The risks below are even more staggering!
Venous Thromboembolism (blood clot) – initially up to 53 times higher!
Risk in cancer 53.5 times higher first 3 months
14 x from 3-12 months
3.6 x from 1-3 years
2.6 x from 5-10 years
Don’t take my word for it, go to PubMed, type in the reference and read the article for yourself! Also read the book by James Roach, M.D. titled “Vital Strategies in Cancer.” (Blom et. al JAMA 2005;293:715)
Look at the data below. The risk is greater for certain types of cancer.
Venous Thromboembolism – Hematologic cancers the worst
Risk in cancer types
– 28-fold in Hematologic
– 22-fold in Lung
– 20-fold in Gastrointestinal
– 5-fold in Breast
With distant metastases, 19.8-fold higher (Blom et. al JAMA 2005;293:715)
Please call for an appointment at 352-629-7955 and if you have a malignancy, allow me to place you on a nature blood thinner to reduce your risk of a heart attack, stroke, or blood clot! If you know someone that this information may be helpful, please pass it on. Help me stop these needless deaths!
* N Engl J Med. 2012 Apr 5;366(14):1310-8. Suicide and cardiovascular death after a cancer diagnosis.
Fang F, Fall K, et al.
About the Author
Douglas C. Hall, M.D.
Dr. Douglas Hall, was born in Indianapolis, Indiana on Jan. 30, 1941. He received his BS and Doctor of Medicine at the University of Florida, training in obstetrics and gynecology. Dr. Hall has been in private practice since 1974 and currently has a large practice in Ocala, specializing in OB/GYN and Functional Medicine.